I think there might be a place for me here!

I'm new to the forum, am on day 9 of Champix and stumbled across it looking for information on side effects! My quit day is tomorrow, lots of distraction planned, bags of carrot sticks and pots of nuts to keep me from the biscuit tin.

I feel very positive that I can crack it this time but it's disappointing that the Champix is making me feel so poorly. I have had lots of chest and back pain and muscle cramps since increasing the dose to 1mg twice a day, but have an appointment with the nurse on Friday so hope to be able to adjust the dose then. I have also had some pretty entertaining dreams but can deal with these.

The good news is that I don't actually feel like smoking and am looking forward to a brand new start tomorrow.

My husband smokes, I'm doing this to prove to him it's possible (which is why I haven't mentioned to him anything about the Champix side effects). When he comes home tomorrow night from working away, I hope I am strong enough to ignore the times when he goes outside and lights up...

So glad to find all the support available here. Wish me luck x


5 Replies

  • Good luck and stay strong .

  • well done for taking the plunge! I and others will be looking out for you tomorrow to help you on your way xx

  • Hiya Clare. Welcome to the forum. There are quite a few champix users here and someone will post soon I should think. Just did a quick search, and Here are some results. David

  • Hi Clare,

    I'm just going into my third week of Champix and my 8th day of not smoking. It sounds like you're doing the right thing in getting yourself prepared to quit.

    I failed to cope with quitting a fair few times over the years and before I started taking champix I was pretty sure it would'nt work and that the quitting would be a nightmare. However I could'nt be more wrong. The withdrawals are hard yes, BUT nowhere near as bad as I've found before. The hardest thing is breaking the habit of going for a fag but the very smell of them makes you feel ill.

    With me, I've been fortunate that the side effects have'nt been to bad - a bit of feeling very ill just after taking one and then a headache that lasts for 10-15 mins. This has got better as the course has continued so hopefully you'll feel better with the tablets soon. Also I found that as the champix started to work I was smoking less and less so some of what I thought were side effects of the champix were infact nicotine withdrawal so I guess its possible that some of the aches and pains could be withdrawal rather than the drug. I'd make a note of them and discuss them with your nurse when you see her.

    Best of luck for tomorrow.

  • Thankyou all of you for your kind support - good to know you are out there!

    I have packed up several times before, and am terrified of failing again, plus this time I feel like I am doing it on my own because there will still be smokers in the house.

    That's why I'm choosing help with drugs and the nurse this time, I want to do this for myself and let my other smoking family members catch up in their own good time.

    Great to read about other peoples' experiences, it helps you not to feel so alone. Thanks for the search David, some useful information here.

    Here goes...!! Claire

    Quit day 8th April 2010

    Secret smoker, guilty smoker - for over 30 years. No more!

You may also like...